Alabama, 2025

Flash Flood and Damaging Wind in Alabama, August 13, 2025

August 13, 2025 · NWS HUN · 2 events in 2 counties and zones

A complex of showers and thunderstorms dropped southeats into northeast and north central Alabama during the early morning hours. Isolated flash flooding was reported in Jackson County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A complex of showers and thunderstorms dropped southeats into northeast and north central Alabama during the early morning hours. Isolated flash flooding was reported in Jackson County. Additional clusters of thunderstorms developed during the midday into the afternoon across northwest Alabama. One of these thunderstorms knocked down a tree in Lauderdale County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 13, 8:28 AM CST, 22 minutes earlier.

Area forecast discussion, Aug 13, 8:28 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
928 AM CDT Wed Aug 13 2025

...New NEAR TERM, SHORT TERM...

.NEAR TERM...
(Rest of Today and Tonight)
Issued at 928 AM CDT Wed Aug 13 2025

The most immediate threat this morning is the increasing risk for
flash flooding across portions of the Tennessee Valley. Both radar
and rain gauges indicate that 2-2.5" have fallen this morning
across portions of southern middle TN with additional rain and
thunderstorms forecast this morning and afternoon. A Flash Flood
Watch has been issued for all counties north of the TN River plus
Marshall and DeKalb counties in NE AL. These storms are being
fueled by troughing over the MS River Valley and southern Plains
that will push east today as high pressure moves south over the
western Atlantic. Ahead of the increased convergence lies an
airmass with PWATs in the 2-2.2" range. This will make for
efficient rainfall producers throughout today and flooding will be
the main concern. Those traveling or spending time outdoors today
will need to pay close attention to the forecast/radar in case
travel becomes hazardous and lightning becomes a threat for those
outside.

With the increase in clouds and storm coverage, afternoon highs
will be limited to the mid to upper 80s across the area aside from
far NW AL where temps may climb to the 90 degree mark. The higher
humidity will support afternoon heat indices near 100 degrees,
especially over NW AL where better chances for clearing exist.
Rain chances will lower significantly overnight with a dry
forecast expected. Fog development is not expected currently with
dense cloud cover overnight, but saturated soils will support fog
if cloud cover is less than currently forecast. Lows will fall to
the lower 70s.

&&

.SHORT TERM...
(Thursday through Friday)
Issued at 928 AM CDT Wed Aug 13 2025

We will begin a bit of a pattern shift during the short term
period as low pressure off the northern Atlantic coast is finally
pushed north and the upper trough over the eastern US becomes less
pronounced. At the same time, high pressure will build west over
the Gulf while another high shifts east through the central Plains
and into the Midwest. This will ultimately work to lower rain
chances each day while also increasing temps as we head into the
weekend. Although rain chances will be lower Thursday (capped at
40%) we will still have to monitor for flooding especially in
areas that receive heavy rainfall today. Rain chances lower to
20-30% on Friday as highs reach the low to mid 90s and heat
indices approach the 105 degree mark.

&&

.LONG TERM...
(Friday night through Tuesday)
Issued at 1041 PM CDT Tue Aug 12 2025

A strong area of high pressure will remain the dominant weather
feature across the Tennessee Valley this weekend into early next
week. Subsidence from the ridge will largely suppress convection
and cloud cover. As a result, high temperatures will return to
the low to mid 90s each day, with a few locations potentially
reaching the upper 90s by Sunday/Monday. The combination of these
very warm temperatures and dewpoints in the low to mid 70s, will
create heat index values between 100-105 degrees across much of
the area, including several locations above 105 degrees. This will
create moderate to major heat impacts during this window. Heat
Advisory products may be needed for portions of the area during
this time frame, particularly in northwest/north central Alabama
and those with plans this weekend should keep heat safety tips on
their mind.

&&

.AVIATION...
(12Z TAFS)
Issued at 457 AM CDT Wed Aug 13 2025

Low ceilings at or below 010agl (IFR) have developed. Also,
multiple clusters of +SHRA and a few TS have also developed and
should continue to expand this morning. Ceilings will climb
through the 010-020agl (MVFR) range by 15Z and above 030agl by 17Z
with a return to VFR. However, scattered to numerous SHRA and
TSRA will persist into the afternoon hours.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 PM CDT this evening for ALZ001-005-006-
     008>010.

TN...Flood Watch until 7 PM CDT this evening for TNZ076-096-097.

&&

NEAR TERM...25
SHORT TERM....25
LONG TERM....AMP
AVIATION...17

In the hours before

Special weather statement, Aug 13, 5:45 AM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Huntsville AL
645 AM CDT Wed Aug 13 2025

ALZ009-TNZ076-096-097-131300-
Jackson AL-Franklin TN-Moore TN-Lincoln TN-
645 AM CDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JACKSON...
SOUTHEASTERN MOORE...SOUTHEASTERN LINCOLN AND FRANKLIN COUNTIES
THROUGH 800 AM CDT...

At 643 AM CDT, Doppler radar was tracking a cluster of heavy
thunderstorms centered near Huntland, or 12 miles southwest of
Winchester, moving northeast at 10 mph. This will merge with other
thunderstorms and showers over northeast Franklin County.

HAZARD...Rainfall of 1 to 2 inches per hour will occur in these
         areas.

SOURCE...Radar indicated.

IMPACT...Significant ponding of water and minor street flooding.

Locations impacted include...
Winchester, Decherd, Estill Springs, Cowan, Huntland, Sewanee, Tims
Ford Lake, Anderson, Lexie Crossroads, and Jericho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3534 8603 3531 8600 3532 8598 3528 8591
      3523 8587 3495 8586 3494 8626 3495 8628
      3494 8629 3497 8629 3498 8631 3499 8631
      3499 8638 3510 8637 3534 8624 3535 8622
      3533 8620 3536 8616
TIME...MOT...LOC 1143Z 228DEG 11KT 3504 8622

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Local storm report, Aug 13, 7:42 AM CST, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
842 AM CDT Wed Aug 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     Flash Flood      3 S Lynchburg           35.24N 86.35W
08/13/2025                   Moore              TN   Emergency Mngr

            Six to eight inches of water reported over
            Damron Road on Winchester Highway. Road is
            barricaded.

&&

12
Local storm report, Aug 13, 7:44 AM CST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
844 AM CDT Wed Aug 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     Flash Flood      1 SW Lynchburg          35.27N 86.37W
08/13/2025                   Moore              TN   Emergency Mngr

            Six to eight inches of water covering
            Henshaw Road at Winchester Highway. Road is
            barricaded.

&&

12
Local storm report, Aug 13, 8:30 AM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
930 AM CDT Wed Aug 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     Flash Flood      2 WSW Estill Springs    35.26N 86.17W
08/13/2025                   Franklin           TN   911 Call Center

            Eight to twelve inches of water covering
            Wagon Road at Sarvis Branch Road. Water up
            to the bottom of car doors.

&&

12

The radar

The Northeast Alabama radar (KHTX), 18 km away, was scanning. The volume nearest the first event began at 14:49 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Jackson

When
August 13, 8:50 AM CST to 2:50 PM CST
Where
Jackson County, 1.49 mi SSE of Princeton to 1.46 mi SSE of Princeton
Cause
Heavy Rain
Reported by
Public
Coordinates
34.830, -86.240

Four to eight inches of water covering Hwy 65 in Holly Tree. Ditches are overflowing and water is rising due to runoff from terrain.

Thunderstorm Wind, Lauderdale

When
August 13, 1:09 PM CST
Where
Lauderdale County, 0.25 mi NW of Gravelly Spgs
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.883, -87.903

A tree was knocked down and blocking CR 2 near the intersection of CR 5. Time estimated by radar.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288675, 1288467.